Opinion

... in response to What is Akathisia?
  1. S SZ S SZ United States says:

    4 years ago I experienced drug induced akathisia from 20 units of cosmetic Botox. 3 days after my injections I woke in the night drenched with sweat, internally shaking, buzzing, tingling all over my body, vomiting, brisk reflexes, hyperactive sensory system, dry weak vocal cords, jaw clenching, severe restlessness where I couldn’t stop moving and horrible panic/impending doom/OCD/ADHD. Before this experience, I had never had any neuropsychiatric issues. I had never taken any psychiatric or mood medicine. This Botox induced illness went on for 12 months. Doctors were clueless how to help me and kept telling me botulism toxin doesn’t cause my symptoms. My body became almost hyper metabolic. I could not sleep and I lost 15 lbs. I was tested for everything possible and everything came back normal. Randomly I stumbled across a video of someone with Akathisia. I researched and asked my doctor to prescribe Mirtazapine 7.5 at bed time and low dose gabapentin 100-200mg in the morning. My body calmed in the first 24 hours. I tapered off Mirtazapine over a period of 1 and 1/2 years. I’ve been off all medicine for 13 months. The akathisia has never returned. Since my experience I have met multiple people who have reacted just like me to injectable Botulism toxin and I’ve had several people reach out to me with my same symptoms from Covid vaccine reactions. I hope one day a medical researcher can figure out the root cause and cure for everyone suffering with this terrifying condition.

The opinions expressed here are the views of the writer and do not necessarily reflect the views and opinions of News Medical.
Post a new comment
Post